MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 9MM X 6DEG X11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48955096
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
A tritanium pl cage fractured intra-operatively during cage insertion leading to a 5 minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The visual inspection revealed that the cage was returned in 2 pieces, fractured in half, with the left side top post pushed upward.The other 3 posts were not returned.The device and complaint history records were reviewed, no relevant manufacturing issues or similar complaints were identified.From the tritanium pl surgical technique: if difficulty is encountered while inserting the implant, it most likely represents: contralateral disc material which may be blocking passage of the implant.Inadequate distraction.An undersized annulotomy.Oversized implant.Check for adequacy of the discectomy; ensure that distraction is maintained, and remove the impediment.Then, continue to insert the implant.The distraction should be released to facilitate optimal placement of the implant.Precaution: do not twist, cantilever or rotate to achieve final position.This may result in damage to the implant.It was reported that the disc space was not distracted, there was no twisting or rotation applied during insertion, no trials were used, the avs pl 11mm inserter was used, the implant was not at a difficult angle, no cantilever force was used, implant was not repositioned, es2 was installed as the supplemental fixation, and no compression was applied.It was reported that the user did not distract and trialing was not performed.These are both root causes identified for tritanium pl fractures and these steps are outlined in the tritanium pl surgical technique.

Brand Name
9MM X 6DEG X11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9229757
Report Number3004024955-2019-00043
Device Sequence Number19372745
Product Code MAX
UDI-Device Identifier07613327118070
UDI-Public07613327118070
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Catalogue Number48955096
Device Lot NumberD016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1